Alert archive / Minnesota / Wind Chill Advisories in 2015
Wind Chill Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 9, 2015, 3:30 PM CST for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Jan 9, 2015, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 3:30 PM CST (21:30 UTC)
- In effect from
- Jan 9, 2015, 6:00 PM CST
- Expired
- Jan 10, 2015, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.5 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS43 KFGF 092130 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 330 PM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101800- /O.NEW.KFGF.WC.Y.0004.150110T0000Z-150110T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 330 PM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. * TIMING...LOWERING WIND CHILLS THIS EVENING CONTINUING UNTIL NOON SATURDAY. * WIND CHILL VALUES...25 TO 35 BELOW. * OTHER IMPACTS...FROSTBITE TO UNPROTECTED SKIN AND POSSIBLE HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ HOPKINS
3 follow-up statements
657 WWUS43 KFGF 100313 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 913 PM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-150110T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 913 PM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. * TIMING...THROUGH NOON SATURDAY * WIND CHILL VALUES...25 TO 35 BELOW. * OTHER IMPACTS...FROSTBITE TO UNPROTECTED SKIN AND POSSIBLE HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DTR
584 WWUS43 KFGF 100959 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 359 AM CST SAT JAN 10 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... MNZ003-029-030-040-NDZ038-039-049-052-053-101100- /O.CAN.KFGF.WC.Y.0004.000000T0000Z-150110T1800Z/ CLAY-WILKIN-WEST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...VALLEY CITY...FARGO...LISBON... GWINNER...WAHPETON 359 AM CST SAT JAN 10 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELED THE WIND CHILL ADVISORY. TEMPERATURES AND WINDS HAVE NOT MET WIND CHILL ADVISORY CRITERIA SO THE ADVISORY IS CANCELED. $$ MNZ001-002-004>009-013>017-022>024-027-028-031-032-NDZ006>008- 014>016-024-026>030-054-101800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-150110T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-EAST OTTER TAIL-WADENA-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 359 AM CST SAT JAN 10 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...THROUGH NOON SATURDAY * WIND CHILL VALUES...25 TO 35 BELOW. * OTHER IMPACTS...FROSTBITE TO UNPROTECTED SKIN AND POSSIBLE HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ JK
068 WWUS43 KFGF 101748 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1148 AM CST SAT JAN 10 2015 MNZ001-002-004>009-013>017-022>024-027-028-031-032-NDZ006>008- 014>016-024-026>030-054-101900- /O.EXP.KFGF.WC.Y.0004.000000T0000Z-150110T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-EAST OTTER TAIL-WADENA-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 1148 AM CST SAT JAN 10 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. WHILE TEMPERATURES ARE STILL BELOW ZERO IN MANY AREAS THE WINDS ARE DECREASING AND WIND CHILLS ARE NO LONGER REACHING CRITERIA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 12:36 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 9, 12:36 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1236 PM CST FRI JAN 9 2015 .UPDATE... ISSUED AT 1236 PM CST FRI JAN 9 2015 NO CHANGES PLANNED FOR THIS UPDATE. UPDATE ISSUED AT 946 AM CST FRI JAN 9 2015 TEMPERATURE TRENDS LOOK GOOD FOR NOW...AND OTHER FORECAST ELEMENTS ON TARGET. WILL KEEP WIND CHILL ADVISORY GOING FOR NOW AND STILL LOOK TO EXPIRATION AT NOON. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 328 AM CST FRI JAN 9 2015 WIND CHILLS WILL BE THE CONCERN. MODELS IN GOOD AGREEMENT DEPICTING NORTHWEST FLOW ALOFT. UPPER LEVEL WAVES WILL BE WELL TO THE NORTHEAST...ONLY SENDING WEAK COLD FRONTS THROUGH THE REGION. THE MAIN FROPA WILL BE SATURDAY AFTERNOON...AND WILL CAUSE A WIND SWITCH...BUT GUSTS ONLY EXPECTED TO BE 15-20 KNOTS AT MOST. WITH SFC HIGH PRESSURE BUILDING INTO THE REGION AND FORCING FROM UPPER WAVES REMAINING TO THE EAST...EXPECT MOSTLY CLEAR SKY. DAYTIME TEMPERATURES MAINLY IN THE SINGLE DIGITS ABOVE ZERO...WITH OVERNIGHT LOWS -10F TO -20F. THE CURRENT WIND CHILL ADVISORY THROUGH NOON WILL WORK OUT JUST FINE. ANTICIPATE MOST AREAS WARMER THAN ADVISORY CRITERIA THIS AFTERNOON...BUT BACK INTO ADVISORY CRITERIA TONIGHT (WHICH FUTURE SHIFTS CAN EVALUATE AFTER THIS CURRENT ADVISORY EXPIRES). .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 328 AM CST FRI JAN 9 2015 SATURDAY NIGHT-SUNDAY NIGHT...HIGH PRESSURE WILL LEAD TO MOSTLY CLEAR SKY AND DRY WEATHER. TEMPERATURES WILL BE SIMILAR TO THE SHORT TERM PERIOD. WINDS SHOULD BE LIGHTER...AND WIND CHILL HEADLINES MAY NOT BE NEEDED (ALTHOUGH WIND CHILL VALUES WILL BE IN ADVISORY CRITERIA IF WIND SPEEDS ARE 3-5 KNOTS). MONDAY TO THURSDAY...MODELS IN VERY GOOD AGREEMENT WITH THE GENERAL SYNOPTIC PATTERN BRINGING QUIET WEATHER TO THE NORTHERN PLAINS. THE ACTIVE 500MB NW FLOW LIFTS TO THE NORTH AND EAST WITH RIDGING AND MORE OF A ZONAL FLOW BY MID WEEK. AS A RESULT ARCTIC AIRMASS SHIFTS TO THE EAST AND TEMPERATURES START TO MODERATE...FROM THE SINGLE DIGIT HIGHS ON MONDAY TO MID 20S BY THURSDAY...WHICH WILL BE ABOVE MID JANUARY NORMALS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1236 PM CST FRI JAN 9 2015 GENERALLY SKC CONDITIONS EXPECTED THROUGH THE PERIOD. BLUSTERY NW WINDS WILL GRADUALLY DIMINISHING BACKING TO THE SW THIS EVENING. NO RESTRICTION TO VISIBILITY EXPECTED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...HOPKINS SHORT TERM...TG LONG TERM...TG/JK AVIATION...VOELKER
Hazardous weather outlook, Jan 9, 3:31 AM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 331 AM CST FRI JAN 9 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 331 AM CST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WIND CHILL VALUES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WIND CHILL VALUES ARE EXPECTED AT TIMES INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
Nearby
Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in North Dakota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.